MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH, ROTATABLE; ENDOSCOPE SHEATH

KARL STORZ SE & CO. KG INNER SHEATH, ROTATABLE; ENDOSCOPE SHEATH
Model Number 26050XA
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that while doing a resection under a gynae list.Where the karl storz gynae resectoscope sheath has melted and the ceramic beak has broken.Fortunately, the patient and safe and all debris were retrieved inside the patient's cavity.It was stated that a medical/surgical intervention was required to retrieve the broken parts.No death or (unanticipated) serious deterioration in state of health reported.Due to the medical intervention, a report is required.
 
Additional Manufacturer Narrative
The investigation of the product was completed on 2024-01-09.Based on the damage described, the breakage of the ceramic beak may have been caused by the inner stem being pulled out of the outer stem at an angle.If the inner shaft is pulled out of the outer shaft at an angle, this presses the ceramic against the outer shaft and can lead to breakage.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
INNER SHEATH, ROTATABLE
Common Device Name
ENDOSCOPE SHEATH
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key18156275
Report Number9610617-2023-00375
Device Sequence Number7999642
Product Code HIH
UDI-Device Identifier04048551092668
UDI-Public4048551092668
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26050XA
Device Catalogue Number26050XA
Device Lot NumberON03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown